Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 5, 2019, 5:10 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2019, 5:10 PM MST (00:10 UTC)
- Expired
- Aug 5, 2019, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:54 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 2:54 PM MST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 254 PM MST Mon Aug 5 2019 .SYNOPSIS...Monsoon moisture will remain in place with the chance for showers and thunderstorms continuing. Expect seasonably warm temperatures with mainly light winds outside of thunderstorms. Some drying will be possible across west and northwest Arizona toward Friday and the weekend. && .DISCUSSION...Activity today was mostly along and south of the Mogollon Rim and near the Kaibab Plateau. Thunderstorm activity is still ongoing across western Coconino county, northern Gila County, and portions of Yavapai County. Hi-res models indicate that activity will decrease as the afternoon and evening progress. For Tuesday into Thursday, expect high pressure to shift back over the Four Corners Region bringing more moist southerly flow back across Northern Arizona. Highest chances each day for thunderstorms will remain along the high terrain spreading along outflow boundaries in the afternoon/evening. Temperatures will cool to become more seasonable. For Friday and the weekend...There are some model differences heading into the weekend. The GFS shows a more prominent trough over the west with drier air moving across west and northwest Arizona for a downturn in monsoon activity in those areas. However, while the ECMWF (European Model) is in favor of some drying on Friday with the passing of the western trough it has high pressure building westward across Arizona for the weekend. The ECMWF solution would allow monsoon moisture to spread back across the state with an increasing chance of showers and thunderstorms. It's to early to call at this point. But if previous experience during this year's monsoon means anything the trough will win out. We'll see. && .AVIATION...For the 00Z package...Expect thunderstorm coverage to decrease after 03z. Most areas will be VFR, except MVFR in stronger storms. Light sfc winds, except near thunderstorms and outflow boundaries. Scattered -TSRA/SHRA will return Tuesday after 18z mainly along the high terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily chances for showers and thunderstorms will continue through Wednesday. Winds will generally be light, expect in the vicinity of storms. .Thursday through Saturday...Moisture will remain in place with chances for showers and thunderstorms each day through Friday. Moisture may decrease by the weekend for a downturn in storms. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET/DM AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 5, 1:21 PM MST, 3 hours 49 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 121 PM MST Mon Aug 5 2019 AZZ015-037-038-052100- Yavapai County Valleys and Basins-Western Mogollon Rim-Oak Creek and Sycamore Canyons- 121 PM MST Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES UNTIL 200 PM MST... At 120 PM MST, Doppler radar was several strong thunderstorms along a line extending from near Kachina Village to near Junipine Resort. These storms were nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Sedona, Munds Park, Junipine Resort, Garland's Oak Creek Lodge, Kachina Village, Slide Rock State Park, Mountainaire, West Fork Of Oak Creek, Cave Springs Campground, Pine Flat Campground, Manzanita Campground, Sterling Fish Hatchery, Lower Lake Mary, Canyon Vista Campground and Upper Lake Mary. LAT...LON 3513 11150 3476 11172 3496 11194 3520 11180 TIME...MOT...LOC 2020Z 302DEG 4KT 3511 11178 3500 11184 JDS
Special weather statement, Aug 5, 2:48 PM MST, 2 hours 22 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 248 PM MST Mon Aug 5 2019 AZZ008-015-037-038-052230- Yavapai County Valleys and Basins-Western Mogollon Rim-Yavapai County Mountains-Oak Creek and Sycamore Canyons- 248 PM MST Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES UNTIL 330 PM MST... At 248 PM MST, Doppler radar was tracking a strong thunderstorm over Village At Oak Creek, or near Sedona, moving northwest at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek Lodge, Slide Rock State Park, Cave Springs Campground, Red Rock State Park, Pine Flat Campground, Manzanita Campground, Sterling Fish Hatchery and West Fork Of Oak Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3479 11162 3469 11179 3495 11200 3503 11173 TIME...MOT...LOC 2148Z 155DEG 13KT 3477 11173 JDS
Special weather statement, Aug 5, 2:58 PM MST, 2 hours 12 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 258 PM MST Mon Aug 5 2019 AZZ008-018-037-052245- Yavapai County Valleys and Basins-Northern Gila County-Yavapai County Mountains- 258 PM MST Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND YAVAPAI COUNTIES UNTIL 345 PM MST... At 257 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles south of Childs Power Plant, or 21 miles west of Payson, moving north at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Childs Power Plant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3413 11159 3415 11180 3442 11183 3440 11151 TIME...MOT...LOC 2157Z 184DEG 8KT 3422 11169 JDS
Special weather statement, Aug 5, 3:48 PM MST, 1 hour 22 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 348 PM MST Mon Aug 5 2019 AZZ013-052315- Little Colorado River Valley in Navajo County- 348 PM MST Mon Aug 5 2019 ...STRONG THUNDERSTORMS NEAR JOSEPH CITY UNTIL 415 PM MST... At 346 PM MST, Doppler radar was tracking strong thunderstorms near Joseph City, or 23 miles east of Winslow. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Joseph City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3504 11033 3499 11022 3482 11025 3487 11043 TIME...MOT...LOC 2246Z 019DEG 4KT 3498 11029 TM
Special weather statement, Aug 5, 4:02 PM MST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
402 PM MST Mon Aug 5 2019
AZZ037-052330-
Yavapai County Valleys and Basins-
402 PM MST Mon Aug 5 2019
...STRONG THUNDERSTORM NEAR HORSESHOE RESERVOIR UNTIL 430 PM MST...
At 359 PM MST, Doppler radar was tracking a strong thunderstorm near
Horseshoe Reservoir, or 19 miles northwest of Sycamore Creek, moving
northeast at 5 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Horseshoe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 11175 3401 11177 3401 11179 3405 11189
3418 11175 3408 11163 3400 11174
TIME...MOT...LOC 2259Z 218DEG 5KT 3404 11179
TMSpecial weather statement, Aug 5, 4:12 PM MST, 58 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 412 PM MST Mon Aug 5 2019 AZZ008-037-052330- Yavapai County Valleys and Basins-Yavapai County Mountains- 412 PM MST Mon Aug 5 2019 ...STRONG THUNDERSTORM NEAR DEWEY-HUMBOLDT UNTIL 430 PM MST... At 411 PM MST, Doppler radar was tracking a strong thunderstorm over Dewey-humboldt, or 8 miles southeast of Prescott Valley. This storm was nearly stationary. Torrential rain, half inch hail, and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Dewey-Humboldt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3445 11233 3459 11233 3459 11219 3445 11219 TIME...MOT...LOC 2311Z 269DEG 2KT 3452 11227 TM
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:14 PM MST | Special Weather Statement | FGZ | Yavapai | 31 min |
| Aug 6, 1:38 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 6, 3:29 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.